Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking medication for ADHD and not showing any signs of puberty. Should I consult a doctor?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
My son just turned 15. He has been diagnosed with ADHD and currently takes medication. He also takes desmopressen for bedwetting, and wets the bed when he forgets to take his medication. My concern is that he hasn't shown any signs of the onset of puberty. When should I take him into the doctor?
Posted Mon, 18 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
You should consult a doctor now.

Detailed Answer:

Welcome to Healthcare Magic!

In boys, an unusually late puberty is diagnosed if there are no signs of testicular development by 14 years of the age or if there is no pubic hair by the age of 15 years.

If your son has no pubic hair growth so far and has had no increase in the size of testis, then you should take him to the doctor now so that appropriate tests can be conducted. The treatment of delayed puberty depends on the cause found.

Please also find out if there is a history of delayed puberty in the family, as this is often a common reason.

Hope this helps you. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor